Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 185, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 7, 2011, 4:54 PM EDT for Raleigh County, Wyoming County, West Virginia. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2011, 4:54 PM EDT (20:54 UTC)
- Expired
- Jun 7, 2011, 5:26 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Raleigh County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 94 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 5:06 PM EDT | TSTM WND DMG | 4 S Mullens, WV | MULTIPLE TREES DOWN IN THE TOWN OF BUD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
131
WUUS51 KRLX 072054
SVRRLX
WVC081-109-072200-
/O.NEW.KRLX.SV.W.0185.110607T2054Z-110607T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
454 PM EDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL RALEIGH COUNTY IN WEST VIRGINIA...
EASTERN WYOMING COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF PINEVILLE...
* UNTIL 600 PM EDT
* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TWIN FALLS STATE PARK...OR 9 MILES NORTHEAST OF PINEVILLE...AND
MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MULLENS.
.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3746 8140 3745 8143 3749 8147 3748 8152
3749 8156 3772 8152 3774 8143 3754 8119
3750 8122 3750 8124 3746 8130 3742 8128
3741 8130
TIME...MOT...LOC 2054Z 329DEG 13KT 3766 8141
$$
081 follow-up statement
798
WWUS51 KRLX 072126
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
526 PM EDT TUE JUN 7 2011
WVC081-109-072135-
/O.CAN.KRLX.SV.W.0185.000000T0000Z-110607T2200Z/
RALEIGH WV-WYOMING WV-
526 PM EDT TUE JUN 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WYOMING AND SOUTH
CENTRAL RALEIGH COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
OR HAS MOVED OUTSIDE THE WARNING AREA. THE THREAT FOR SEVERE STORM
NO LONGER EXISTS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED. HOWEVER...GUSTY WINDS AND PEA SIZE HAIL ARE STILL
POSSIBLE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3746 8140 3745 8143 3749 8147 3748 8152
3749 8156 3772 8152 3774 8143 3754 8119
3750 8122 3750 8124 3746 8130 3742 8128
3741 8130
TIME...MOT...LOC 2125Z 329DEG 13KT 3756 8134
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:17 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 7, 3:17 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 317 PM EDT TUE JUN 7 2011 .SYNOPSIS... HIGH PRESSURE WILL BE IN CONTROL THROUGH WEDNESDAY NIGHT...WITH A HOT AFTERNOON ON WEDNESDAY. COOL FRONT BRINGS STORM CHANCES THURSDAY INTO MUCH OF THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... MCS CONTINUING SOUTH ACROSS CWA AT THE PRESENT TIME. ALTHOUGH IT IS MOVING INTO AN AIRMASS WITH 1000-2000 J/KG OF CAPE AND SUFFICIENT PWAT...IT STARTING TO SHOW A WEAKENING TREND AS IT BUMPS INTO DEVELOPING H500 RIDGE. THINK COMPLEX WILL START TO SLIGHTLY DEFLECT TO THE EAST WITH TIME AS IT RIDES THE RIDGE AND CONTINUES TO WEAKEN...WITH LEFTOVERS EXITING THE MOUNTAINS BY 01Z OR SO. SKIES WILL CLEAR THIS EVENING ONCE CONVECTIVE DEBRIS CLEARS OUT. REMAINDER OF THE FORECAST PERIOD WILL BE DRY...WITH H500 RIDGE TRAVERSING THE AREA. WITH CLEARING SKIES AND CALM WINDS...EXPECTING SOME PATCHY FOG TONIGHT...ESPECIALLY IN AREAS THAT RECEIVED RAIN TODAY. AXIS MOVES THROUGH WEDNESDAY AFTERNOON. ANY CONVECTIVE DEVELOPMENT IN THE CONSIDERABLE DAYTIME HEAT SHOULD BE HELD IN CHECK BY RELATIVELY DRY MIDLEVELS...WITH ANY ISOLATED STORMS GENERALLY EAST OF BLF. LATE WEDNESDAY AND WEDNESDAY NIGHT...RIDGE IS FLATTENED AS MIDLEVEL RIPPLES MOVE BY ALONG THE SOUTHERN EDGE OF THE WESTERLIES. THIS WILL ALSO SLOW THE APPROACH OF THE NEXT FRONTAL BOUNDARY FROM THE NORTHWEST. ANY EFFECTS FROM THIS BOUNDARY WILL ARRIVE AFTER 12Z THURSDAY...WITH JUST AN INCREASE IN CLOUDS EXPECTED BY SUNRISE. STAYED CLOSER TO BETTER-PERFORMING MET TEMPERATURES FOR TONIGHT AND WEDNESDAY NIGHT. WEDNESDAY AFTERNOON WILL BE THE HOTTEST OF THIS STRING. WITH H850 TEMPS AROUND 20C...MID 90S ARE A GOOD BET IN THE LOWLANDS. A COUPLE OF RECORD HIGHS COULD BE SET...ESPECIALLY AT BKW. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... ALL THE MODELS SHOW WEAKENING OF THE SUBTROPICAL RIDGE AND SLIGHTLY AMPLIFYING THE NORTHERN STREAM ACROSS THE NATION...ALLOWING AN EAST TO WEST COOL FRONT TO SLOW DRIFT SOUTHWARD INTO OUR AREA BY FRIDAY MORNING BEFORE STALLING. THERE ARE TIMING DIFFERENCES...AND POSITIONING DIFFERENCES AS TO WHERE THE FRONT STALLS. THE GFS IS MOST AGGRESSIVE AND FASTER IN ALLOWING THE FRONT TO REACH AT LEAST THE FAR SOUTH PART OF THE AREA...WHILE OTHER MODELS ARE LESS AGGRESSIVE WITH STALLING THE FRONT ACROSS THE CENTRAL PART OF THE AREA. GIVEN THIS IS SUMMER...AND THE FACT THAT A STRONGER NORTHERN STREAM UPPER TROUGH TO THE WEST IS YET TO AFFECT US EARLY THIS WEEKEND...WILL GO WITH THE SLOWER AND FURTHER NORTH SOLUTIONS. THIS SCENARIO WILL HAVE THE FRONT SAG SOUTHWARD TO JUST NORTH OF OUR AREA BY THURSDAY EVENING...THEN SLOWLY PROGRESS SOUTHWARD INTO CENTRAL SECTIONS BY FRIDAY MORNING BEFORE STALLING. WITH PWS AROUND 1.5...DECENT INSTABILITY...AND A SERIES OF UPPER DISTURBANCES RIDING EASTWARD ALONG THE BOUNDARY...EXPECT A GOOD CHANCE FOR CONVECTION TO BE MAINTAINED WITH THE BOUNDARY. THIS CONVECTION WOULD LIKELY BE CONFINED TO THE NORTH THURSDAY AS THE FRONT APPROACHES...THEN SAG SOUTHWARD ACROSS THE AREA THURSDAY NIGHT THROUGH FRIDAY. BEST CHANCE OF CONVECTION THIS PERIOD WOULD BE ACROSS THE NORTH AND CENTRAL SECTIONS...CLOSELY ASSOCIATED WITH THE FRONT. TEMPERATURES THURSDAY WILL STILL BE HOT IN THE 90S...AND MORE HUMID...THEN COOLING OFF FRIDAY INTO THE 80S SIMPLY DUE TO THE CLOUDS AND CONVECTION. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS A STRONGER UPPER LEVEL TROUGH APPROACHES FROM THE WEST SATURDAY...THE FRONT FIRST GETS PUSHED BACK NORTH AS A WARM FRONT ON SATURDAY...THEN COMES BACK SOUTH AND EAST AS COLD FRONT LATE SATURDAY INTO EARLY SUNDAY. CONVECTION MAY WANE A BIT AS WE GET INTO THE WARM SECTOR SATURDAY...BUT INCREASE AGAIN AHEAD OF THE COLD FRONT LATE SATURDAY AND SATURDAY NIGHT. TEMPERATURES IN THE WARM SECTOR SATURDAY WILL STILL BE TEMPERED BY THE CLOUDS AND SCATTERED CONVECTION. FRONT FINALLY GETS KICKED OUT OF THE AREA SUNDAY MORNING...WITH MUCH COOLER AND DRIER AIR EXPECTED FOR LATER SUNDAY INTO EARLY NEXT WEEK...NEAR NORMAL TEMPERATURES. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... WITH MCS AFFECTING MAINLY NORTHERN SECTIONS OF RLX CWA...EXPECT IFR OR EVEN BRIEF LIFR VSBYS IN THE HEAVIEST STORMS...ESPECIALLY AT PKB EARLY ON. WIND GUSTS OF 25-35 KNOTS CAN ALSO BE EXPECTED WITH THE CONVECTION. AREAS ALONG/SOUTH OF I-64 SHOULD ESCAPE MOST OF THIS ACTIVITY. EXPECT MCS TO BE DEFLECTED EAST WITH TIME AS H500 RIDGE BUILDS IN...AND THINK MOST PRECIPITATION WILL WRAP UP BY 00Z. OVERNIGHT...MOSTLY CLEAR SKIES. SOME FOG EXPECTED TO FORM AFTER MIDNIGHT...MAINLY IN AREAS THAT RECEIVE RAIN THIS AFTERNOON. INCLUDED A PERIOD OF IFR AT PKB/CKB/EKN...WITH MVFR TO THE SOUTH. VFR RETURNS EVERYWHERE BY 13Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF STORMS EARLY ON COULD VARY SLIGHTLY. FOG DEPTH COULD VARY DEPENDING ON RAINFALL THIS AFTERNOON. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H M PKB CONSISTENCY M M M H H H H H H H H M CKB CONSISTENCY M M M H H H H H H H H M AFTER 18Z WEDNESDAY... NO WIDESPREAD IFR CONDITIONS EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...CL/JMV NEAR TERM...CL SHORT TERM...JMV LONG TERM...JMV AVIATION...CL
Hazardous weather outlook, Jun 7, 3:42 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 342 PM EDT TUE JUN 7 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-081945- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 342 PM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 7, 3:54 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
354 PM EDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG CHARLESTON 38.35N 81.63W
06/07/2011 KANAWHA WV 911 CALL CENTER
TREES AND POWER LINES DOWN AT GREENBRIER ST AND
DEITRICK BLVD
&&
EVENT NUMBER RLX1100685
ARBLocal storm report, Jun 7, 4:10 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
410 PM EDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG SOUTHSIDE 38.72N 81.97W
06/07/2011 MASON WV 911 CALL CENTER
POWER LINES AND POLES DOWN ACROSS RTE 35 NEAR THE DRAG
STRIP.
&&
EVENT NUMBER RLX1100686
ARBLocal storm report, Jun 7, 4:23 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
423 PM EDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG JACKSON 39.05N 82.63W
06/07/2011 JACKSON OH 911 CALL CENTER
MULTIPLE TREES DOWN ACROSS ROADS IN JACKSON AND SOUTH
OF TOWN.
&&
EVENT NUMBER RLX1100687
ARBLocal storm report, Jun 7, 4:31 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
431 PM EDT TUE JUN 7 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL IRONTON 38.55N 82.66W
06/07/2011 U1.00 INCH LAWRENCE OH PUBLIC
&&
NNNNLocal storm report, Jun 7, 4:32 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
432 PM EDT TUE JUN 7 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL IRONTON 38.55N 82.66W
06/07/2011 U0.88 INCH LAWRENCE OH PUBLIC
EVENT OCCURRED BETWEEN
351 PM 06/07/2011 AND 406 PM 06/07/2011
&&
NNNNLocal storm report, Jun 7, 4:33 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
433 PM EDT TUE JUN 7 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL RUSSELL 38.53N 82.72W
06/07/2011 U0.88 INCH GREENUP KY PUBLIC
EVENT OCCURRED BETWEEN
348 PM 06/07/2011 AND 403 PM 06/07/2011
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:06 AM EDT | Special Weather Statement | RLX | Barbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 10 more | 4 hr |
| Jun 7, 12:02 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Tyler | 58 min |
| Jun 7, 12:51 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Wirt, Wood | 54 min |
| Jun 7, 1:50 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Clay, Jackson, Kanawha, Mason, Putnam and 2 more | 55 min |
| Jun 7, 2:45 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Jackson, Kanawha, Nicholas and 2 more | 60 min |
| Jun 7, 3:33 PM EDT | Special Weather Statement | RLX | Boone, Cabell, Lincoln, Wayne | 42 min |
| Jun 7, 4:18 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo, Wayne | 57 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.